OATAO - Open Archive Toulouse Archive Ouverte Open Access Week

Nonlinear Marangoni convection in circular and elliptical cylinders

Assemat, Pauline and Bergeon, Alain and Knobloch, Edgar Nonlinear Marangoni convection in circular and elliptical cylinders. (2007) Physics of Fluids, 19 (10). 1-17. ISSN 1070-6631

[img]
Preview
(Document in English)

PDF (Author's version) - Requires a PDF viewer such as GSview, Xpdf or Adobe Acrobat Reader
382kB

Official URL: https://dx.doi.org/10.1063/1.2771566

Abstract

The spatial organization of single-fluid Marangoni convection in vertical cylinders with circular or elliptical horizontal cross section is described. The convection is driven by an imposed heat flux from above through Marangoni stresses at a free but undeformed surface due to temperature-dependent surface tension. The solutions and their stability characteristics are obtained using branch-following techniques together with direct numerical simulations. The changes in the observed patterns with increasing ellipticity are emphasized. In some cases, the deformation of the cylinder results in the presence of oscillations.

Item Type:Article
Additional Information:Thanks to American Institute of Physics editor. The original PDF of the article can be found at Thermochimica Acta website : https://aip.scitation.org/doi/10.1063/1.2771566
HAL Id:hal-01785165
Audience (journal):International peer-reviewed journal
Uncontrolled Keywords:
Institution:French research institutions > Centre National de la Recherche Scientifique - CNRS (FRANCE)
Université de Toulouse > Institut National Polytechnique de Toulouse - INPT (FRANCE)
Université de Toulouse > Université Toulouse III - Paul Sabatier - UPS (FRANCE)
Other partners > University of California - UC Berkeley (USA)
Laboratory name:
Funders:
CNRS - Projet International de Cooperation Scientifique - NSF - National Science Foundation under Grant
Statistics:download
Deposited By: Pauline ASSEMAT
Deposited On:04 May 2018 08:42

Repository Staff Only: item control page